Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 44, NWS Northern Indiana

August 18, 2016Pulaski County, White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 18, 2016, 4:05 PM EDT for Pulaski County, White County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2016, 4:05 PM EDT (20:05 UTC)
Expired
Aug 18, 2016, 4:45 PM EDT
In force
40 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Pulaski County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 116 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
813 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

414 
WUUS53 KIWX 182005
SVRIWX
INC131-181-182045-
/O.NEW.KIWX.SV.W.0044.160818T2005Z-160818T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EDT THU AUG 18 2016

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PULASKI COUNTY IN NORTHWESTERN INDIANA...
  NORTHERN WHITE COUNTY IN NORTHWESTERN INDIANA...

* UNTIL 445 PM EDT/345 PM CDT/

* AT 405 PM EDT/305 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MCCOYSBURG...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...MONON...WOLCOTT...REYNOLDS...INDIANA BEACH...SITKA...
  HEADLEE...LEE...CEDAR POINT...GOLDEN HILL...
  LAKESIDE IN PULASKI COUNTY...NORWAY...SMITHSON AND BUFFALO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4084 8699 4091 8699 4091 8693 4097 8693
      4095 8662 4074 8674 4073 8676 4072 8675
      4066 8679 4079 8710 4084 8710
TIME...MOT...LOC 2005Z 297DEG 21KT 4087 8701 

HAIL...0.75IN
WIND...60MPH
 
$$

MARSILI
2 follow-up statements
307 
WWUS53 KIWX 182026
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT THU AUG 18 2016

INC131-181-182045-
/O.CON.KIWX.SV.W.0044.000000T0000Z-160818T2045Z/
PULASKI IN-WHITE IN-
426 PM EDT THU AUG 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM
EDT/345 PM CDT/ FOR SOUTHWESTERN PULASKI AND NORTHERN WHITE
COUNTIES...

AT 426 PM EDT/326 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
MONON...OR 8 MILES SOUTHEAST OF HANGING GROVE...MOVING SOUTHEAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...MONON...WOLCOTT...REYNOLDS...INDIANA BEACH...SITKA...
HEADLEE...LEE...CEDAR POINT...GOLDEN HILL...
LAKESIDE IN PULASKI COUNTY...NORWAY...SMITHSON AND BUFFALO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4084 8699 4091 8699 4091 8693 4097 8693
      4095 8662 4074 8674 4073 8676 4072 8675
      4066 8679 4079 8710 4084 8710
TIME...MOT...LOC 2026Z 297DEG 21KT 4083 8690 

HAIL...<.75IN
WIND...60MPH
 
$$

MARSILI
310 
WWUS53 KIWX 182043
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT THU AUG 18 2016

INC131-181-182052-
/O.EXP.KIWX.SV.W.0044.000000T0000Z-160818T2045Z/
PULASKI IN-WHITE IN-
443 PM EDT THU AUG 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PULASKI AND
NORTHERN WHITE COUNTIES WILL EXPIRE AT 445 PM EDT/345 PM CDT/...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS TO 40 TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM. A FLASH FLOOD WARNING IS IN EFFECT FOR NORTHEAST WHITE
COUNTY AND SOUTHERN PULASKI COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTHERN INDIANA .

LAT...LON 4084 8699 4091 8699 4091 8693 4097 8693
      4095 8662 4074 8674 4073 8676 4072 8675
      4066 8679 4079 8710 4084 8710
TIME...MOT...LOC 2040Z 297DEG 21KT 4083 8690 

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:45 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 18, 2:45 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
245 PM EDT THU AUG 18 2016

.SYNOPSIS...
Issued at 715 AM EDT Thu Aug 18 2016

Isolated to scattered thunderstorms are expected to develop by early
afternoon and continue into this evening. Highs will be in the low to
middle 80s.

&&

.SHORT TERM...(This Evening through Friday night)
Issued at 243 PM EDT Thu Aug 18 2016

KIWX radar indicating scattered convection along the southern
portion of the CWA with a couple additional clusters moving up
into SW lower Michigan this afternoon. NVA moving into the NW CWA
in the wake of short wave energy combined with weak flow
environment should have this convection in a downward trend with
the loss of diurnal heating this evening and trend toward a dry
forecast. HIRES guidance in agreement on developing upstream
convective complex in vicinity of frontal wave over SE S. Dakota
and track E/SE toward the region after midnight. Various flavors
of the HRRR offering differing solutions on timing and track of
nocturnal complex but close enough to our CWA to warrant
introducing small chance POPs back into the NW CWA at 06Z. Friday
will be yet another day of weak flow in a humid and modestly
unstable airmass that will necessitate a continuation of low
chance POPs given potential for remnants of nocturnal convection
laying out boundary to support additional daytime development.
Humid conditions will keep overnight lows around 70 tonight and
Friday night with highs on Friday in the mid 80s.

&&

.LONG TERM...(Saturday through Thursday) Issued at 243 PM EDT Thu
Aug 18 2016

Consistent signals in regards to long term period results in
little change to previous forecast for this cycle.

An amplified upper level trough will work across south central
Canada, north central CONUS on Saturday with fairly good agreement
in deterministic solutions of stronger lead short wave lifting
across the western Great Lakes late afternoon/early evening. A
narrow corridor of more substantial moisture (PWATS ~ 2 inches)
will rapidly advect northeast into the area Saturday afternoon).
Currently expecting that modest mid level lapse rates will limit
MLCAPES to the 1500-2000 J/kg range with modest increases in
primarily speed shear profiles through the day. Deep layer shear
profiles should increase into the 25 to 35 knot range in the
afternoon, combined with aforementioned instability may pose some
risk for a lower end severe threat with wind gusts as the likely
main threat. Other possible concern Saturday given PWAT axis and
increasing low level flow/weakening propagation vectors will be for
some localized heavier rain showers. Will need to monitor especially
areas across northwest portions of the forecast area that have
received the copious amounts of rain over the past several days.
Overall progression of main moisture axis and lead short wave may
tend to limit the heavy rain potential but will need to monitor this.
Will maintain high end likely PoPs from west to east across the area
Saturday afternoon/night.

Rain should taper late Saturday night into Sunday. Main upper level
trough axis should be progressing through the region Sunday which
gives some consideration of isolated shower PoPs, but will hold off
for now and keep things dry. Cooler and less humid conditions will
be the big story Sunday-Tuesday with moderation expected by mid week
as low level warm advection increases again. Highs by the end of the
period are expected to reach back into the lower 80s. Medium range
guidance continues to suggest active short wave pattern across
northern tier that may eventually push an elongated frontal zone
into the area by Day 7 with another chance of showers and storms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 120 PM EDT Thu Aug 18 2016

After over 3 hours of LIFR conditions at KFWA...finally back into
MVFR and expect to maintain remainder of the afternoon while over at
KSBN...subsidence in the wake of earlier convection is expected to
allow VFR to prevail will have no mention of thunder. KIWX radar
showing scattered storms west of KFWA which will require a VCTS
mention remainder of the afternoon and will amend if/when appears it
will be affecting the terminal. Concern again for fog development
overnight with ample low level moisture and weak flow. Will not go
down to LIFR but will keep MVFR/IFR for the early morning hours at
both sites.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...JAL
LONG TERM...Marsili
AVIATION...JAL

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 18, 6:14 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 AM EDT THU AUG 18 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-191015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD
614 AM EDT THU AUG 18 2016 /514 AM CDT THU AUG 18 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL LIFT THIS MORNING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING AND
PERSIST INTO THIS AFTERNOON. THE STORMS ARE NOT EXPECTED TO
BECOME SEVERE, BUT LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AN
ISOLATED SEVERE STORM IS POSSIBLE LATE SATURDAY.

DANGEROUS SWIMMING CONDITIONS ARE LIKELY ALONG THE SOUTHEAST
SHORE OF LAKE MICHIGAN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

OHZ001-002-004-005-015-016-024-025-191015-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...BRYAN...MONTPELIER...EDGERTON...WAUSEON...
ARCHBOLD...SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...
OTTAWA...LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...
VAN WERT...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON
614 AM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT.
AN ISOLATED SEVERE STORM IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
614 AM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THE STORMS
ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AN
ISOLATED STORM LATE SATURDAY MAY BECOME SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 18, 10:44 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 AM EDT THU AUG 18 2016

INZ004-012-014-181545-
STARKE-MARSHALL-ST. JOSEPH-
1044 AM EDT THU AUG 18 2016

...STRONG THUNDERSTORMS WILL AFFECT ST. JOSEPH...STARKE AND MARSHALL
COUNTIES...

AT 1039 AM EDT/939 AM CDT/...A LINE OF STRONG THUNDERSTORMS WAS
LOCATED NEAR HAMLET...OR 8 MILES NORTH OF KNOX...MOVING SOUTHEAST AT
25 MPH.

WINDS IN EXCESS OF 40 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  KNOX AND HAMLET AROUND 950 AM CDT.
  KOONTZ LAKE AROUND 955 AM CDT.
  PLYMOUTH AROUND 1115 AM EDT.
  CULVER AROUND 1120 AM EDT.
  ARGOS AROUND 1135 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OBER...LA PAZ...LAKE
OF THE WOODS...BURR OAK...SOUTH BEND...CRUMSTOWN
WINONA...GROVERTOWN...TOTO...LYDICK...TYNER AND OLD TIP TOWN.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 62 AND
64...AND BETWEEN MILE MARKERS 67 AND 87.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4143 8654 4143 8652 4151 8653 4152 8650
      4157 8649 4165 8649 4165 8652 4175 8652
      4175 8606 4117 8606 4118 8692
TIME...MOT...LOC 1439Z 301DEG 21KT 4141 8664

JAL
Special weather statement, Aug 18, 12:09 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1209 PM EDT THU AUG 18 2016

INZ016-181715-
KOSCIUSKO-
1209 PM EDT THU AUG 18 2016

...A STRONG THUNDERSTORM WILL AFFECT KOSCIUSKO COUNTY...

AT 1209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MENTONE...OR
8 MILES WEST OF WARSAW...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WARSAW...WINONA LAKE...SYRACUSE...MILFORD...NORTH WEBSTER...
PIERCETON...LEESBURG...CLAYPOOL...BURKET...SIDNEY...
BIG BARBEE LAKE...ATWOOD...OAKWOOD PARK...PACKERTON...SEVASTOPOL...
DEWART LAKE...LAKE WAWASEE...JAMES LAKE...
PALESTINE AND BEAVER DAM LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4105 8602 4143 8604 4143 8567 4118 8568
      4118 8569 4105 8568 4104 8579
TIME...MOT...LOC 1609Z 281DEG 17KT 4126 8601

JAL
Special weather statement, Aug 18, 3:34 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 PM EDT THU AUG 18 2016

INZ013-020-182030-
WHITE-PULASKI-
334 PM EDT THU AUG 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PULASKI AND
NORTHEASTERN WHITE COUNTIES...

AT 334 PM EDT/234 PM CDT/...A STRONG THUNDERSTORM WAS LOCATED OVER
FRANCESVILLE...OR 8 MILES NORTHEAST OF HANGING GROVE...MOVING EAST AT
15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAINFALL IS ALSO EXPECTED THAT WILL LEAD TO MINOR
FLOODING.

LOCATIONS IMPACTED INCLUDE...
WINAMAC...MONON...FRANCESVILLE...MEDARYVILLE...PULASKI...HEADLEE...
BELL CENTER...LAKESIDE IN PULASKI COUNTY...BUFFALO AND STAR CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4109 8690 4105 8655 4091 8657 4091 8658
      4081 8658 4087 8694
TIME...MOT...LOC 1934Z 285DEG 15KT 4099 8684

MARSILI
Local storm report, Aug 18, 3:52 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 NW TEDROW             41.63N 84.24W
08/17/2016                   FULTON             OH   TRAINED SPOTTER

            HEALTHY PINE TREE SNAPPED.

&&

NDM
Special weather statement, Aug 18, 3:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EDT THU AUG 18 2016

INZ023-024-032-182045-
WABASH-MIAMI-GRANT-
355 PM EDT THU AUG 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MIAMI...
SOUTHWESTERN WABASH AND NORTHWESTERN GRANT COUNTIES...

AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF SWAYZEE...OR 11 MILES EAST OF GRISSOM AFB...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAINFALL IS ALSO EXPECTED THAT MAY LEAD TO
FLOODING.

LOCATIONS IMPACTED INCLUDE...
SWEETSER...CONVERSE...AMBOY...SOMERSET...MIER AND SANTA FE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4054 8586 4057 8587 4057 8600 4065 8602
      4072 8578 4053 8573
TIME...MOT...LOC 1954Z 266DEG 11KT 4060 8594

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:17 PM EDTSpecial Weather StatementIWXHuntington43 min
Aug 17, 8:30 PM EDTSpecial Weather StatementIWXSaint Joseph45 min
Aug 17, 9:45 PM EDTSpecial Weather StatementIWXHuntington45 min
Aug 17, 10:08 PM EDTAreal Flood AdvisoryIWXHuntington3 hr
Aug 18, 9:51 AM EDTSpecial Weather StatementIWXLaPorte84 min
Aug 18, 10:44 AM EDTSpecial Weather StatementIWXMarshall, Saint Joseph, Starke61 min
Aug 18, 12:09 PM EDTSpecial Weather StatementIWXKosciusko66 min
Aug 18, 3:21 PM EDTAreal Flood AdvisoryIWXPulaski4 hr
Aug 18, 3:34 PM EDTSpecial Weather StatementIWXPulaski56 min
Aug 18, 3:55 PM EDTSpecial Weather StatementIWXMiami50 min
Aug 18, 4:32 PM EDTFlash Flood WarningIWXCass, Pulaski, White4 hr
Aug 18, 4:32 PM EDTFlash Flood WarningIWXGrant, Miami3 hr
Aug 18, 4:36 PM EDTSpecial Weather StatementIWXGrant39 min
Aug 18, 5:02 PM EDTAreal Flood AdvisoryIWXAdams, Huntington, Wells4 hr
Aug 18, 5:18 PM EDTSpecial Weather StatementIWXMiami72 min
Aug 18, 5:45 PM EDTSpecial Weather StatementIWXCass30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.